Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 313, NWS Little Rock, AR

June 14, 2000Monroe County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 14, 2000, 7:18 PM CDT for Monroe County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2000, 7:18 PM CDT (00:18 UTC)
Expired
Jun 14, 2000, 8:00 PM CDT
In force
42 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Monroe County, AR

The radar

The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WUUS54 KLZK 150018
SVRLIT
ARC095-150100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
718 PM CDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN EASTERN ARKANSAS

* UNTIL 800 PM CDT

* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF BRINKLEY...MOVING EAST AT 20
  MPH.

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND 
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR 
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3491 9124 3472 9124 3468 9074 3493 9073

(49)

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:45 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 14, 3:45 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT WED JUN 14 2000

REGIONAL RADAR LOOPS INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT FROM THE GREAT LAKES THROUGH
NORTHWESTERN AR AND INTO NORTH CENTRAL TX. ACROSS AR...THESE ARE
MAINLY MODERATE TO LOCALIZED HEAVY RAINERS...BUT ISOLATED SEVERE
THUNDERSTORMS MAY BE SEEN INTO THE EVENING WITH DEWPOINTS IN THE 70S
AND LAPS LI/S DOWN TO -6. IN THE UPPER LEVELS...THERE WAS A CLOSED
LOW...CENTERED OVER THE SD/MN BORDER WITH A TROUGH ACROSS THE
CENTRAL PLAINS. THE CLOSED LOW CAN BE CLEARLY SEEN ONN THE WV
IMAGERY. THERE IS ALSO TWO RIDGES WITH ONE ACROSS FL AND THE WESTERN
ATLANTIC AND THE SECOND ACROSS THE EASTERN PACIFIC AND INTO THE
DESERT SOITHWEST.

OVERALL...THE MODELS INITIALIZED FAIRLY WELL. BUT...APPARENTLY WERE
SLIGHTLY TO WEAK WITH THE CLOSED LOW OVER THE NORTHERN PLAINS. THE
NGM ALSO DOESN/T HAVE A STRONG ENOUGH SYSTEM IN THE GULF AND
THEREFORE...I HAVE MAINLY BASED THE FORECAST ON THE AVN AND ETA.
THROUGH THE PERIOD...THE LONG WAVE TROUGH ACROSS THE CENTRAL US
EXPANDS ACROSS MUCH OF THE COUNTRY. IT FORCES THE HIGHS TO RETREAT
INTO THE FURTHER INTO THE WESTERN ATLANTIC AND EASTERN PACIFIC.

A STRING OF SHORT WAVES WILL MOVE PARALLEL TO THE FRONT OVER THE
NEXT 24 HOURS WITH THE SHORT WAVE CURRENTLY OVER THE CENTRAL GULF
MOVING INTO THE SOUTHEAST OVER THE NEXT COUPLE OF DAYS. A SECOND
SHORT WAVE IN THE GULF WILL APPROACH THE SOUTHERN LA COAST BY THE
END OF THE PERIOD.

AT THE SURFACE...THE MODELS ALSO HAVE INITIALIZED DECENTLY WITH A
LOW OVER NORTHERN MN AND AN ASSOCIATED COLD FRONT...EXTENDING
THROUGH IA...MO...SOUTHEASTERN KS AND OK AND FINALLY TO A SECOND LOW
OVER WEST TX.

BY 24 HOURS...THE NORTHERN PART OF THE COLD FRONT WILL MOVE INTO THE
GREAT LAKES WITH THE SOUTHERN PART OF THE FRONT DISSIPATING...AS IR
MOVES ACROSS THE STATE.

A SECONDARY COLD FRONT WILL PUSH OUT OF CANADA AND INTO THE UPPER MS
VALLEY AND INTO THE NORTHERN PLAINS BY 48 HOURS.

IN TERMS OF PRECIPITATION...THE AREA OF SHOWERS AND THUNDERSTORMS
WILL BE EXITING THE NORTHWESTERN PART OF MY CWFA BY THIS EVENING AND
I HAVE ONLY KEPT A SLIGHT TO LOW CHANCE POPS THERE. ELESEWHERE...I
HAVE MENTIONED 50 TO 60% CHANCE THIS EVENING DECREASING TO 30
PERCENT CHANCE AFTER MIDNIGHT. I HAVE ALSO MENTIONED A SLIGHT CHANCE
ACROSS THE SOUTHEASTERN HALF OF MY CWFA FOR THURSDAY MORNING. THE
CHANCE WILL ONCE AGAIN BEGIN TO INCREASE...AS THE COLD FRONT
APPROACHES FRIDAY AFTERNOON AND EVENING. OVERALL...THIS IS A
COMPOSITE BETWEEN THE FAN AND FEC MOS.

IN TERMS OF TEMPERATURES...I WENT FAIRLY CLOSE TO THE FAN MOS
NUMBERS. ALTHOUGH THE FWC AND MAV NUMBERS ARE CLOSE.

...EXTENDED...
THE ECMWF IS TENDING CLOSER TO A MORE ZONAL FLOW INTO NEXT WEEK.
WHILE THE MRF REMAINS MORE AMPLIFIED. I THINK THE MRF IS CLOSER TO
THE REAL PICTURE. THE SECOND COLD FRONT WILL MOVE INTO THE STATE
LATE FRIDAY NIGHT AND INTO SATURDAY...BEFORE SLOWING DOWN AND
DISSIPATING ACROSS THE STATE OVER THE WEEKEND. THERE WILL BE ENOUGH
MOISTURE AROUND INTO ERALY NEXT WEEK TO KEEP THE THREAT OF SCATTERED
SHOWERS OR THUNDERSTORMS.

(49)

.LIT...NONE.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.